Alert archive / Montana / Wind Chill Warnings in 2018

Wind Chill Warning 3, NWS Great Falls, MT

February 11, 2018

NWS Great Falls, MT issued this wind chill warning at Feb 11, 2018, 9:54 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 11, 2018, 9:54 PM MST (04:54 UTC)
Expired
Feb 12, 2018, 11:11 AM MST
In force
13 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

551 
WWUS45 KTFX 120454
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
954 PM MST Sun Feb 11 2018

...Dangerously Cold Wind Chills Tonight and Monday Morning Along
the Hi-Line...

MTZ010-011-013-044-045-047-121800-
/O.UPG.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
/O.NEW.KTFX.WC.W.0003.180212T0454Z-180212T1900Z/
Eastern Glacier-Hill-Chouteau-Toole-Liberty-Blaine-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, 
Chester, Whitlash, Chinook, Harlem, and Hays
954 PM MST Sun Feb 11 2018

...WIND CHILL WARNING IN EFFECT UNTIL NOON MST MONDAY...

* WHAT...Dangerously cold wind chills expected. Expect wind chills
  as low as 50 below zero.

* WHERE...Eastern Glacier, Toole, Liberty, Hill, Blaine and
  Chouteau Counties.

* WHEN...Until noon MST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ014-121800-
/O.EXA.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
/O.CON.KTFX.WW.Y.0072.000000T0000Z-180212T1000Z/
Central and Southern Lewis and Clark-
Including the following locations Helena, Lincoln, 
MacDonald Pass, and Rogers Pass
954 PM MST Sun Feb 11 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY...
...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST
MONDAY...

* WHAT...Snow. Very cold wind chills expected. Additional snow 
  accumulations of up to two inches are expected. Expect wind 
  chills as low as 30 below zero.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...For the Winter Weather Advisory, until 3 AM MST Monday. 
  For the Wind Chill Advisory, until noon MST Monday.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Be 
  prepared for reduced visibilities at times. The cold wind 
  chills could cause frostbite on exposed skin in as little as 
  30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MTZ054-121800-
/O.EXA.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Meagher-
Including the following locations Martinsdale and White Sulphur
Springs
954 PM MST Sun Feb 11 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST MONDAY...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 30 below zero.

* WHERE...Meagher.

* WHEN...Until noon MST Monday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MTZ009-012-046-048>051-121800-
/O.CON.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Northern Rocky Mountain Front-Cascade-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Great Falls, Cascade, Belt, 
Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, 
Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, 
Winifred, Lewistown Divide, and Grass Range
954 PM MST Sun Feb 11 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST MONDAY...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 35 below zero.

* WHERE...Portions of central and north central Montana.

* WHEN...Until noon MST Monday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/greatfalls
3 follow-up statements
475 
WWUS45 KTFX 120835
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
135 AM MST Mon Feb 12 2018

...Dangerously Cold Wind Chills Tonight and Monday Morning Along
the Hi-Line...

MTZ014-121900-
/O.CAN.KTFX.WW.Y.0072.000000T0000Z-180212T1000Z/
/O.CON.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Central and Southern Lewis and Clark-
Including the following locations *Helena, Lincoln, MacDonald 
Pass, and Rogers Pass
135 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 30 below zero.

* WHERE...Central and Southern Lewis and Clark.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MTZ010-011-013-044-045-047-121900-
/O.CON.KTFX.WC.W.0003.000000T0000Z-180212T1900Z/
Eastern Glacier-Hill-Chouteau-Toole-Liberty-Blaine-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, 
Chester, Whitlash, Chinook, Harlem, and Hays
135 AM MST Mon Feb 12 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Dangerously cold wind chills expected. Expect wind chills
  as low as 50 below zero.

* WHERE...Portions of north central Montana.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ009-012-046-048>051-121900-
/O.CON.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Northern Rocky Mountain Front-Cascade-Eastern Pondera-
Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Great Falls, Cascade, Belt, 
Kings Hill Pass, Brady, Conrad, Bynum, Choteau, Augusta, 
Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, 
Winifred, Lewistown Divide, and Grass Range
135 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 35 below zero.

* WHERE...Portions of central and north central Montana.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MTZ054-121900-
/O.CON.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Meagher-
Including the following locations Martinsdale and White Sulphur
Springs
135 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 30 below zero.

* WHERE...Meagher.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/greatfalls
318 
WWUS45 KTFX 120954
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
254 AM MST Mon Feb 12 2018

...Dangerously Cold Wind Chills Tonight and Monday Morning Along
the Hi-Line...

...Blizzard Conditions are Possible Tonight through Wednesday
morning along the Rocky Mountain Front...

MTZ010-011-013-044-045-047-121900-
/O.CON.KTFX.WC.W.0003.000000T0000Z-180212T1900Z/
Eastern Glacier-Hill-Chouteau-Toole-Liberty-Blaine-
Including the following locations Cut Bank, Havre, Rocky Boy, 
Rudyard, Fort Benton, Carter, Big Sandy, Shelby, Sunburst, 
Chester, Whitlash, Chinook, Harlem, and Hays
254 AM MST Mon Feb 12 2018

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Dangerously cold wind chills expected. Expect wind chills
  as low as 50 below zero.

* WHERE...Eastern Glacier, Toole, Liberty, Hill, Blaine and
  Chouteau Counties.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frostbite
can occur quickly and even hypothermia or death if precautions
are not taken.

&&

$$

MTZ009-048-130100-
/O.NEW.KTFX.WS.A.0007.180213T0000Z-180215T1200Z/
/O.CON.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
254 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...
...WINTER STORM WATCH IN EFFECT FROM THIS AFTERNOON THROUGH LATE
WEDNESDAY NIGHT...

* WHAT...Very cold wind chills expected through this morning.
  Expect wind chills as low as 35 below zero. Blizzard conditions
  possible Monday night through Wednesday morning due to blowing
  and drifting snow. Snow possible Wednesday through Thursday
  morning. Total snow accumulations of 5 to 10 inches, with
  localized amounts up to 20 inches at ridgetops, are possible.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...For the Wind Chill Advisory, until noon MST today. For 
  the Winter Storm Watch, from this afternoon through late 
  Wednesday night.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.
  Travel could be very difficult to impossible. Winds gusting as 
  high as 65 mph could cause widespread blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

A Winter Storm Watch means there is potential for significant
snow, sleet or ice accumulations that may impact travel. Continue
to monitor the latest forecasts.

&&

$$

MTZ012-046-049>051-121900-
/O.CON.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Cascade-Eastern Pondera-Eastern Teton-Judith Basin-Fergus-
Including the following locations Great Falls, Cascade, Belt, 
Kings Hill Pass, Brady, Conrad, Fairfield, Dutton, Raynesford, 
Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, 
and Grass Range
254 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 35 below zero.

* WHERE...Cascade, Eastern Pondera, Eastern Teton, Judith Basin 
  and Fergus.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MTZ014-054-121900-
/O.CON.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Central and Southern Lewis and Clark-Meagher-
Including the following locations Helena, Lincoln, 
MacDonald Pass, Rogers Pass, Martinsdale, 
and White Sulphur Springs
254 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 30 below zero.

* WHERE...Central and Southern Lewis and Clark and Meagher.

* WHEN...Until noon MST today.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/greatfalls
468 
WWUS45 KTFX 121811
WSWTFX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Great Falls MT
1111 AM MST Mon Feb 12 2018

MTZ010-044-045-130300-
/O.CAN.KTFX.WC.W.0003.000000T0000Z-180212T1900Z/
/O.EXB.KTFX.WC.Y.0009.000000T0000Z-180213T0300Z/
Eastern Glacier-Toole-Liberty-
Including the following locations Cut Bank, Shelby, Sunburst, 
Chester, and Whitlash
1111 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 25 below zero.

* WHERE...Eastern Glacier, Toole and Liberty.

* WHEN...Until 8 PM MST this evening.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MTZ011-047-130915-
/O.CAN.KTFX.WC.W.0003.000000T0000Z-180212T1900Z/
/O.EXB.KTFX.WC.Y.0009.000000T0000Z-180213T1600Z/
Hill-Blaine-
Including the following locations Havre, Rocky Boy, Rudyard, 
Chinook, Harlem, and Hays
1111 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM MST TUESDAY...
...WIND CHILL WARNING IS CANCELLED...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 35 below zero.

* WHERE...Hill and Blaine.

* WHEN...Until 9 AM MST Tuesday.

* ADDITIONAL DETAILS...The dangerously cold wind chills could 
  cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

MTZ013-121915-
/O.CAN.KTFX.WC.W.0003.000000T0000Z-180212T1900Z/
Chouteau-
1111 AM MST Mon Feb 12 2018

...WIND CHILL WARNING IS CANCELLED...

Temperatures remain below zero, but wind chill values are almost
equal to observed air temperatures.

$$

MTZ009-048-130915-
/O.CAN.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
/O.EXT.KTFX.WS.A.0007.180213T0300Z-180215T1200Z/
Northern Rocky Mountain Front-Southern Rocky Mountain Front-
Including the following locations Logan Pass, Marias Pass, 
Browning, Heart Butte, Bynum, Choteau, and Augusta
1111 AM MST Mon Feb 12 2018

...WINTER STORM WATCH NOW IN EFFECT FROM 8 PM MST THIS EVENING
THROUGH LATE WEDNESDAY NIGHT...
...WIND CHILL ADVISORY IS CANCELLED...

* WHAT...Blizzard conditions possible Monday night through 
  Wednesday morning due to blowing and drifting snow. Snow 
  possible Wednesday through Thursday morning. Total snow 
  accumulations of 5 to 10 inches, with localized amounts up to 20
  inches at ridgetops, are possible.

* WHERE...Northern Rocky Mountain Front and Southern Rocky 
  Mountain Front.

* WHEN...From 8 PM MST this evening through late Wednesday night.

* ADDITIONAL DETAILS...The dangerously cold wind chills could
  cause frostbite on exposed skin in as little as 10 minutes.
  Travel could be very difficult to impossible. Winds gusting as
  high as 65 mph could cause widespread blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Watch means there is potential for significant
blowing snow that may impact travel. Continue to monitor the 
latest forecasts.

&&

$$

MTZ012-014-049>051-054-121915-
/O.CAN.KTFX.WC.Y.0009.000000T0000Z-180212T1900Z/
Cascade-Central and Southern Lewis and Clark-Eastern Teton-
Judith Basin-Fergus-Meagher-
1111 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY IS CANCELLED...

Temperatures remain below zero, but wind chill values are almost
equal to observed air temperatures.


$$

MTZ046-130300-
/O.EXT.KTFX.WC.Y.0009.000000T0000Z-180213T0300Z/
Eastern Pondera-
Including the following locations Brady and Conrad
1111 AM MST Mon Feb 12 2018

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* WHAT...Very cold wind chills expected. Expect wind chills as 
  low as 20 below zero.

* WHERE...Eastern Pondera.

* WHEN...Until 8 PM MST this evening.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frostbite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

&&

$$

http://www.weather.gov/greatfalls

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill warning went out at Feb 11, 8:59 PM MST, 55 minutes earlier.

Area forecast discussion, Feb 11, 8:59 PM MST, 55 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
859 PM MST Sun Feb 11 2018

.SYNOPSIS...

Periods of mainly light snow will affect North-Central and
Southwest Montana today into Monday morning. Strong winds causing
blowing snow and potentially hazardous travel conditions develops
Monday night into early Wednesday along the Northern Rocky
Mountain Front. A few light snow showers may linger over
Southwest Montana Monday afternoon and evening. Below-normal
temperatures today through Monday night will be followed by near-
normal high temperatures on Tuesday.

&&

.UPDATE...

Snow has tapered off across much of central Montana so have gone
ahead and dropped PoPs and the Winter Weather Advisories for all
zones except for Central and Southern Lewis and Clark where light
snow continues. Made some minor tweaks to lower overnight low
temperatures and expanded the Wind Chill Advisory to include all
of north central Montana. Finally, updated winds for today clear
through Tuesday evening. Believe previous forecast package winds
were much too low for the expected conditions over the next few
days. This is especially true for the Rocky Mountain Front where
pressure gradients are expected to fuel very strong gap winds
Monday night into Tuesday. Am anticipating widespread blowing and
drifting snow will close roads and additional highlights will be
required. mpj

&&

.AVIATION...
Updated 2351Z.

Bands of precipitation producing MVFR/IFR conditions over the
central plains still expected to diminish from north to south this
evening. while along the Rocky Mountain Front and adjacent foothills
IFR with occasional LIFR conditions with total mountain obscurations
should be expected until after 06Z. Southwest Montana will see VFR
conditions deteriorate to MVFR/IFR during the evening as areas of
snow move southward, then conditions should improve gradually from
the north after 15Z Monday. mpj

&&

.HYDROLOGY...

Ice jam flooding continues just north of Townsend on the Missouri
River. Additional ice jams and resultant flooding are possible
through the next several days.

&&

.PREV DISCUSSION...
/ISSUED 451 PM MST Sun Feb 11 2018/

Tonight into Monday...

Snow will gradually diminish in intensity over central Montana
this evening associated with an upper level disturbance exits to
the east. Additional light snow will also occur over southwest
Montana, primarily over the mountains, in association with a
second disturbance grazing the region to the south. Accumulations
should be fairly light with little in the way of impressive
dynamics, so no advisories are anticipated at this time with only
minor accumulations forecasted. Meanwhile, as skies clear from the
north Monday morning expect temperatures to nosedive well below
zero, especially over the plains, as surface high pressure settles
over central Montana. A Wind Chill Advisory has been issued
despite marginal winds in most locations to cover the combination
of very cold temperatures and the effects of the wind to exposed
skin. CC

Monday night into Wednesday...

A tight pressure gradient develops along the Rocky Mountains
Monday night into Tuesday, with cold and dry conditions throughout
the remainder of north-central and southwest Montana. This tight
pressure gradient will help initiate strong gap winds through the
typically windy areas along and east of the Continental Divide.
Wtih today's fresh snow and last week's heavy snowfall, there is
the potential for significant impacts from the strong winds and
potential blowing snow. Upper level jet support arrives later
Tuesday into Wednesday and will help initiate a more widespread
development of gusty winds across the north-central MT region,
and will also help result in a warming trend across the region
from Tuesday into Wednesday. CC

Wednesday through Saturday...Another arctic front moves northwest
to southeast through the region Wednesday, with snow initiating
behind the frontal passage as an upper level disturbance pushes
through. Details are still to be determined but it does appear as
though there will be a high potential for accumulating snow across
the north-central and southwest Montana region. This system looks
to move through fairly quickly, with northwest flow again
continuing aloft over the region. This will help initiate warmer
and windy weather especially along the Rocky Mountain Front and
adjacent plains late week into the weekend. CC

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF -17   4   1  39 /  10  10   0   0
CTB -22   7  -1  37 /  10   0   0   0
HLN  -8  12  -2  33 / 100  10   0   0
BZN  -5  14  -5  32 /  50  20   0   0
WEY   1  24  -9  27 /  60  50  10   0
DLN   1  18   1  34 /  60  20   0   0
HVR -27  -4 -16  30 /   0   0   0   0
LWT -14   5  -4  38 /  20  10   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Ice Jam Flood Warning until 915 pm MST Monday for Missouri River
just north of Townsend.

Wind Chill Advisory until noon MST Monday Blaine...Cascade...
Chouteau...Eastern Glacier...Eastern Pondera...Eastern Teton...
Fergus...Hill...Judith Basin...Liberty...Northern Rocky Mountain
Front...Southern Rocky Mountain Front...Toole.

Winter Weather Advisory until 3 AM MST Monday Central and
Southern Lewis and Clark.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 2:54 AM MSTWinter Storm WatchTFX12 hr
Feb 12, 2:41 PM MSTBlizzard WarningTFX32 hr
Feb 12, 2:41 PM MSTWinter Weather AdvisoryTFX67 hr

Nearby

Wind Chill Warnings in Montana, 2018Every wind chill warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.